Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diagnosed with Stevens Johnsons syndrome. Adviced to take Apo Prednisone and Zantax. Underlying cause?

Hi I was diagnosed yesterday with Stevens Johnsons syndrome. It stsarted out with a rash on the sides of my torso and i thought it was a heat rash from the sun. It started to spread over a couple of days so i went to the clinic and the doctor gave me 20 mg Cetirizine and some cream for the itching and said if it didnt get better in a week to go back to the doctor. The next day ( yesterday ) i woke up and the rash had spread all over my boby including the bottoms of my feet and palms of my hands. My head and genitals are the only parts of my body that are free from the rash. I went to the hospital and the doctor diagnosed me with Stevens & Johnsons syndrome. He gave me 60 mg of Apo Prednisone once a day and Zantax 150 mg once a day. Said if it doesnt show improvement to go back to the doctor Monday. I come home and start reading about this disease on the internet and im a little freaked out. Should i go back to the doctor now or should i wait it out.
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for the information provided.

I am a bit surprised with the diagnosis and your treatment as Steven Johnson syndrome is a medical emergency and needs hospitalization . This is not what it looks like .
You head and genitals are free from the rash and this sounds like an inappropriate diagnosis . I would not be in favor of this diagnosis . It sound more like a simple autoeczematization .
Please do review your diagnosis from another doctor .

Thanks and Take care
Answered: Fri, 21 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor